McGuigan MA. A two-year review of salicylate deaths in Ontario. Arch Intern Med. 1987;147:510–2.
von Weiss JF, Lever WF. Percutaneous salicylic acid intoxication in psoriasis. Arch Dermatol. 1964;90:614–9.
Brubacher JR, Hoffman RS. Salicylism from topical salicylates: review of the literature. J Toxicol Clin Toxicol. 1996;34:431–6.
Howrie DL, Moriarty R, Breit R. Candy flavoring as a source of salicylate poisoning. Pediatrics. 1985;75:869–71.
Temple AR. Pathophysiology of aspirin overdosage toxicity, with implications for management. Pediatrics. 1978;62(Suppl):873–6.
Gabow PA, Anderson RJ, Potts DE, et al. Acid-base disturbances in the salicylate-intoxicated adult. Arch Intern Med. 1978;138:1481–4.
Gutknecht J. Aspirin, acetaminophen and proton transport through phospholipid bilayers and mitochondrial membranes. Mol Cell Biochem. 1992;114:3–8.
Trost LC, Lemasters JJ. Role of the mitochondrial permeability transition in salicylate toxicity to cultured rat hepatocytes: implications for the pathogenesis of Reye’s syndrome. Toxicol Appl Pharmacol. 1997;147:431–41.
Kaplan E, Kennedy J, Davis J. Effects of salicylate and other benzoates on oxidative enzymes of the tricarboxylic acid cycle in rat tissue homogenates. Arch Biochem Biophys. 1954;51:47–61.
Dawkins P, Gould B, Sturman J, et al. The mechanism of the inhibition of dehydrogenases by salicylate. J Pharm Pharmacol. 1967;19:355–66.
Mizock BA. Lactic acidosis. Dis Mon. 1989;35:233–300.
Mizock BA. Controversies in lactic acidosis. JAMA. 1987;258:497–501.
Zilva JF. The origin of acidosis in hyperlactatemia. Ann Clin Biochem. 1978;15:40–3.
Bartels PD, Lund-Jacobsen H. Blood lactate and ketone body concentrations in salicylate intoxication. Hum Toxicol. 1986;5:363–6.
Leatherman JW, Schmitz PG. Fever, hyperdynamic shock, and multiple-system organ failure: a pseudo-sepsis syndrome associated with chronic salicylate intoxication. Chest. 1991;100:1391–6.
Gould B, Dawkins P, Smith M, et al. The mechanism of the inhibition of aminotransferases by salicylate. Mol Pharmacol. 1966;2:525–33.
Limbeck GA, Ruvalcaba RHA, Samols E, et al. Salicylates and hypoglycemia. Am J Dis Child. 1965;109:165–7.
Snodgrass W, Rumack BH, Peterson RG, et al. Salicylate toxicity following therapeutic doses in young children. Clin Toxicol. 1981;18:247–59.
Raschke R, Arnold-Capell PA, Richeson R, et al. Refractory hypoglycemia secondary to topical salicylate intoxication. Arch Intern Med. 1991;151:591–3.
Thurston JH, Pollock PG, Warren S, et al. Reduced brain glucose with normal plasma glucose in salicylate poisoning. J Clin Invest. 1970;49:2139–45.
Gumpel JM. Enteric-coated aspirin overdose and gastric perforation (letter). BMJ. 1975;4:287.
Robins JB, Turnbull JA, Robertson C. Gastric perforation after acute aspirin overdose. Hum Toxicol. 1985;4:527–8.
Sacchetti A, Ramoska E. Ingestion of compound W, an unusual caustic. Am J Emerg Med. 1986;4:554–5.
Kanada SA, Kolling WM, Hindin BL. Aspirin hepatotoxicity. Am J Hosp Pharm. 1978;35:330–6.
Starko K, Mullick FG. Hepatic and cerebral pathology findings in children with fatal salicylate intoxication: further evidence for a causal relation between salicylate and Reye’s syndrome. Lancet. 1983;1:326–9.
Walters JS, Woodring JH, Stelling CB, et al. Salicylate-induced pulmonary edema. Radiology. 1983;146:289–93.
Heffner JE, Sahn SA. Salicylate-induced pulmonary edema: clinical features and prognosis. Ann Intern Med. 1981;95:405–9.
Thisted B, Krantz T, Stroom J, et al. Acute salicylate self-poisoning in 177 consecutive patients treated in ICU. Acta Anaesthesiol Scand. 1987;31:312–6.
Agrawall N, Kupfer Y, Chawla K, Tessler S. Altered mental status and complete heart block: an unusual presentation of aspirin toxicity. BMJ. 2013. doi:10.1136/bcr-2013-010083. Case rep published online.
Hildebrandt EF, Suttie JW. The effects of salicylate on enzymes of vitamin K metabolism. J Pharm Pharmacol. 1983;35:421–6.
Dove DJ, Jones T. Delayed coma associated with salicylate intoxication. J Pediatr. 1982;100:493–6.
Proudfoot AT, Brown SS. Acidaemia and salicylate poisoning in adults. BMJ. 1969;2:547–50.
Hill JB. Salicylate intoxication. N Engl J Med. 1973;288:1110–3.
Proudfoot AT. Toxicity of salicylates. Am J Med. 1983;75:99–103.
Fox GN. Hypocalcemia complicating bicarbonate therapy for salicylate poisoning. West J Med. 1984;141:108–9.
Reid IR. Transient hypercalcemia following overdoses of soluble aspirin tablets (letter). Aust N Z J Med. 1985;15:364.
Skjoto J, Reikvam A. Hyperthermia and rhabdomyolysis in self-poisoning with paracetamol and salicylates. Acta Med Scand. 1979;205:473–6.
Rupp DJ, Seaton RD, Wiegmann TB. Acute polyuric renal failure after aspirin intoxication. Arch Intern Med. 1983;143:1237–8.
Allen JR. Salicylate-induced musical perceptions. N Engl J Med. 1985;313:642–3.
Baum J. Enteric-coated aspirin and the problem of gastric retention. J Rheumatol. 1984;11:250–1.
Henry AF. Overdoses of Entrophen (letter). Can Med Assoc J. 1983;128:1142.
Rivera W, Kleinschmidt KC, Velez LI, Shepherd G, Keyes DC. Delayed salicylate toxicity at 35 hours without early manifestations following a single salicylate ingestion. Ann Pharmacother. 2004;38:1186–8.
Taylor J, Halprin K. Percutaneous absorption of salicylic acid. Arch Dermatol. 1975;111:740–3.
Alvan G, Bergman U, Gustafsson LL. High unbound fraction of salicylate in plasma during intoxication. Br J Clin Pharmacol. 1981;11:625–6.
Perez-Matao M, Erill S. Protein binding of salicylate and quinidine in plasma from patients with renal failure, chronic liver disease and chronic respiratory insufficiency. Eur J Clin Pharmacol. 1977;11:225–31.
Borga O, Cederlof IO, Ringberger VA, et al. Protein binding of salicylate in uremic and normal plasma. Clin Pharmacol Ther. 1976;20:464–75.
Levy G, Yaffe SJ. Relationship between dose and apparent volume of distribution of salicylate in children. Pediatrics. 1974;54:713–7.
Patel DK, Hesse A, Ogunbona A, et al. Metabolism of aspirin after therapeutic and toxic doses. Hum Exp Toxicol. 1990;9:131–6.
Needs CJ. Clinical pharmacokinetics of the salicylates. Clin Pharmacokinet. 1985;10:164–77.
Smith PK, Gleason HL, Stoll CG, Ogorzalek S. Studies on the pharmacology of salicylates. J Pharmacol Exp Ther. 1946;87:237–55.
Done AK. Salicylate intoxication: significance of measurements of salicylate in blood in cases of acute ingestion. Pediatrics. 1960;26:800–7.
Kulig K. Salicylate intoxication: is the done nomogram reliable? Am Acad Clin Toxicol. 1990;3:2–3.
Jacob J, Lavonas EJ. Falsely normal anion gap in severe salicylate poisoning caused by laboratory interference. Ann Emerg Med. 2011;58:280–1.
Zimmer BW, Marcus RJ, Sawyer K. Salicylate intoxication as a cause of pseudohyperchloremia. Am J Kidney Dis. 2008;51:346–7.
Anderson CJ, Kaufman PL, Sturm RJ. Toxicity of combined therapy with carbonic anhydrase inhibitors and aspirin. Am J Ophthalmol. 1978;86:516–9.
Sweeney KR, Chapron DJ, Brandt JL, et al. Toxic interaction between acetazolamide and salicylate: case reports and a pharmacokinetic explanation. Clin Pharmacol Ther. 1986;40:518–24.
Rollins DE, Withrow CD, Woodbury DM. Tissue acid-base balance in acetazolamide-treated rats. J Pharmacol Exp Ther. 1970;174:535–40.
Javaheri S. Effects of acetazolamide on cerebrospinal fluid ions in metabolic alkalosis in dogs. J Appl Physiol. 1987;62:1582–8.
Adelman HM, Wallach PM, Flannery MT. Inability to interpret toxic salicylate levels in patients taking aspirin and diflunisal. J Rheumatol. 1991;18:522–3.
Danel V, Henry JA, Glucksman E. Activated charcoal, emesis, and gastric lavage in aspirin overdose. BMJ. 1988;296:1507.
Curtis RA, Barone J, Giacona N. Efficacy of ipecac and activated charcoal/cathartic: prevention of salicylate absorption in a simulated overdose. Arch Intern Med. 1984;144:48–52.
Hillman RJ, Prescott LF. Treatment of salicylate poisoning with repeated oral charcoal. BMJ. 1985;291:1472.
Kirshenbaum LA, Mathews SC, Sitar DS, et al. Does multiple-dose charcoal therapy enhance salicylate excretion? Arch Intern Med. 1990;150:1281–3.
Chapman BJ, Proudfoot AT. Adult salicylate poisoning: deaths and outcome in patients with high plasma salicylate concentrations. QJM. 1989;72:699–707.
Prescott LF, Balali-Bood M, Critchley JH, et al. Diuresis or urinary alkalinization for salicylate poisoning? BMJ. 1982;285:1383–6.
West PL, Horowitz BZ. Delayed recrudescence to toxic salicylate concentrations after salsalate overdose. J Med Toxicol. 2010;6:150–4.
Winchester JF, Gelfand MC, Helliwell M, et al. Extracorporeal treatment of salicylate or acetaminophen poisoning: is there a role? Arch Intern Med. 1981;141:370–4.
Garrettson LK, Procknal JA, Levy G. Fetal acquisition and neonatal elimination of a large amount of salicylate. Clin Pharmacol Ther. 1975;17:98–103.
Levy G, Procknal JA, Garrettson LK. Distribution of salicylate between neonatal and maternal serum at diffusion equilibrium. Clin Pharmacol Ther. 1975;18:210–4.
Curry SC, Braitberg G. Poisoning in pregnancy. In: Foley MR, Strong Jr TH, editors. Obstetric intensive care. Philadelphia: WB Saunders; 1997. p. 347–67.
Tenenbein M. Poisoning in pregnancy. In: Koren G, editor. Maternal-fetal toxicology. New York: Marcel Dekker; 1994. p. 223–47.